Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2019, 6:44 PM EDT for 4 counties in Indiana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2019, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 15, 2019, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 9 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:05 PM EDT | TSTM WND DMG | 3 Ese Camby, IN | PICTURES SENT VIA SOCIAL MEDIA OF SEVERAL LARGE LIMBS ACROSS MANN ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:49 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995 WUUS53 KIND 152244 SVRIND INC063-081-097-109-152315- /O.NEW.KIND.SV.W.0091.190615T2244Z-190615T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Indianapolis IN 644 PM EDT Sat Jun 15 2019 The National Weather Service in Indianapolis has issued a * Severe Thunderstorm Warning for... Northeastern Morgan County in central Indiana... Northern Johnson County in central Indiana... Southeastern Hendricks County in central Indiana... Southern Marion County in central Indiana... * Until 715 PM EDT. * At 643 PM EDT, a severe thunderstorm was located near Mooresville, or 20 miles southwest of Indianapolis, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Indianapolis, Greenwood, Plainfield, Beech Grove, Speedway, Mooresville, Southport, Avon, New Whiteland, Whiteland, Monrovia, Clayton, Homecroft, Monument Circle, Lake Hart, Indianapolis Int'l Airport, Waverly, Indiana State Fairgrounds and Camby. This includes the following highways... Interstate 65 between mile markers 96 and 116. Interstate 70 between mile markers 56 and 87. Interstate 74 near mile marker 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 1000 PM EDT for central Indiana. A Tornado Watch remains in effect for the warned area. Tornadoes can develop quickly from severe thunderstorms. Although a tornado is not immediately likely, if one is spotted, act quickly and move to a place of safety inside a sturdy structure such as a basement or small interior room. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3955 8653 3969 8659 3985 8609 3956 8596 TIME...MOT...LOC 2243Z 257DEG 30KT 3962 8646 HAIL...<.75IN WIND...60MPH $$ 50
1 follow-up statement
365
WWUS53 KIND 152308
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
708 PM EDT Sat Jun 15 2019
INC063-081-097-109-152318-
/O.EXP.KIND.SV.W.0091.000000T0000Z-190615T2315Z/
Morgan IN-Johnson IN-Hendricks IN-Marion IN-
708 PM EDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN...NORTHERN
JOHNSON...SOUTHEASTERN HENDRICKS AND SOUTHERN MARION COUNTIES WILL
EXPIRE AT 715 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.
LAT...LON 3955 8653 3969 8659 3985 8609 3956 8596
TIME...MOT...LOC 2308Z 257DEG 30KT 3967 8620
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:34 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 15, 6:34 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 634 PM EDT Sat Jun 15 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 343 PM EDT Sat Jun 15 2019 A series of fronts and upper waves will keep rain chances in the forecast for central Indiana into next weekend. Strong storms and heavy rain are possible for the remainder of this weekend. Tempertures will remain near normal to below normal for most areas through next week. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 343 PM EDT Sat Jun 15 2019 This afternoon one surge of showers and storms was moving east and impacting mainly the eastern forecast area. Showers and storms were developing around an MCV across central and southern Illinois. Most of the area is cool thanks to the rain earlier today. However, warmer air is sneaking into the southern forecast area along with higher dewpoints. Clouds were thinning mainly across the southern forecast area ahead of the MCV. Will go high PoPs most areas with the MCV this afternoon into early evening. There is a conditional severe threat into early evening, if the instability can build with the thinning cloud cover. Shear is sufficient for severe storms. A tornado watch is in effect for much of the area through 1000 PM. After the MCV passes there will be relative lull with only some chance PoPs into the early overnight. After that another upper wave will bring more forcing, which should be sufficient for likely PoPs across the southwest half of the area by 12Z Sunday. Heavy rain will remain a threat with plentiful moisture still in the area. Some areas have received nearly 3 inches of rain today, so flash flooding remains a threat. Will continue with the Flash Flood Watch as is. The National Blend of Models (NBM) looks reasonable for temperatures tonight. && .SHORT TERM...(Sunday through Tuesday) Issued at 343 PM EDT Sat Jun 15 2019 Models are close enough that the NBM initialization was accepted for most items. Stronger forcing will diminish early Sunday as one wave exits. Only chance PoPs will be the rule for most areas into early afternoon, then another wave will increase forcing and PoPs in the afternoon into early evening. Will go likely all areas by 00Z Monday. The remainder of the short term will see similar conditions with upper waves bringing an occasional increase in PoPs as they pass. For the moment it appears that the southeast half of the area is most likely to see the best chances for rain. Confidence is only medium at best on timing of these waves. The heavy rain threat will diminish on Sunday as a relative lull of forcing moves in. Will let the Flash Flood Watch expire Sunday morning for now, but will have to continue to monitor for the need for additional watches with the expected rounds of showers and storms. The intialization's temperatures look reasonable given expected conditions. && .LONG TERM /Tuesday Night through Saturday/... Issued at 325 PM EDT Sat Jun 15 2019 The very busy pattern looks to continue into the long term period with multiple disturbances moving through the region, providing rain and thunder chances each day or at least every other day. Blend has produced pops for each period primarily due to timing differences between the models. These differences are to a large degree dependent on mesoscale details that the larger scale models simply can't handle reliably in the long term and thus will leave the blend as is. Temperatures will remain a bit below normal for the time of year, particularly on wet days, but may climb back closer to the normal mark very late in the period. && .AVIATION /Discussion for the 160000Z TAFS/... Issued at 630 PM EDT Sat Jun 15 2019 Mid level vorticity center currently entering west central Indiana is progged by pass off to the east of the terminals around 160200Z. As a result, expecting convection to diminish in coverage in the vicinity of the terminals by that time. Brief IFR visibility restrictions and gusty shifting winds in and near heavier cells. Convective potential later this evening and overnight a little less clear. Short term models hang back the trailing vorticity tail over the area, and pattern is favorable for additional convective development later tonight along the trailing tail, given enhanced 850mb flow and the advection of steeper level lapse rates from the southwest. However, short term models have been erratic as to exactly where this vorticity tail will eventually set up. May see an increase in convective potential towards daybreak Sunday, as some of the model data suggest remnants of activity current over Iowa may drop into the area. Otherwise, outside of convective areas, expecting areas of ceilings around 040 with layered cloud above. Depending on amount of convection later tonight, may see some lower ceilings 006 AGL-012 develop during the pre dawn hours of Sunday. Surface wind pattern a little messy due to ongoing convection, but expecting winds to settle to 220-260 degrees this evening, with winds backing around to 190-220 degrees by early morning Sunday. Speeds generally 6-10 kts. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for INZ021-028>031- 035>049-051>057-060>065. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...NIELD AVIATION...JAS
Hazardous weather outlook, Jun 15, 4:59 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 459 PM EDT Sat Jun 15 2019 INZ021-028>031-035>049-051>057-060>065-067>072-162100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 459 PM EDT Sat Jun 15 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Showers and thunderstorms are expected tonight. Severe storms are possible this evening. Hazards: Flash flooding from heavy rainfall, damaging winds, isolated tornadoes, lightning. Timing: Thunderstorms are possible anytime. The highest threats for severe storms will be before 1000 PM. Flash flooding is possible anytime. Discussion: Upper waves and a surface front will keep showers and thunderstorms across the area tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Thunderstorms are possible each day. A few strong to isolated severe storms are possible on Sunday. Lightning and locally heavy rain are threats from any storm. Repeated rounds of rainfall, heavy at times, could lead to moderate widespread flooding this week. Discussion: A stalling frontal system and active upper pattern will bring several rounds of showers and thunderstorms to central Indiana this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 15, 4:24 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 PM EDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HEAVY RAIN 1 NW GREENCASTLE 39.65N 86.85W
06/15/2019 M2.25 INCH PUTNAM IN PUBLIC
&&
AWSpecial weather statement, Jun 15, 5:01 PM EDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Indianapolis IN 501 PM EDT Sat Jun 15 2019 INZ044-045-051-052-152145- Clay IN-Putnam IN-Parke IN-Vigo IN- 501 PM EDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VIGO...NORTHWESTERN CLAY...SOUTHEASTERN PARKE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 545 PM EDT... At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over Terre Haute, moving east at 35 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Terre Haute, Greencastle, Brazil, West Terre Haute, Cloverdale, Seelyville, Knightsville, Rosedale, Harmony, Staunton, Carbon, Fontanet, Lena, Bridgeton, Reelsville, North Terre Haute and Indiana State University. A Tornado Watch remains in effect until 1000 PM EDT for west central Indiana. LAT...LON 3939 8744 3955 8751 3974 8693 3952 8682 TIME...MOT...LOC 2101Z 248DEG 31KT 3948 8738 AW/50
Local storm report, Jun 15, 5:13 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN FONTANET 39.58N 87.24W
06/15/2019 M2.40 INCH VIGO IN PUBLIC
&&
AWLocal storm report, Jun 15, 5:20 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HEAVY RAIN 1 NNW NORTH TERRE HAUTE 39.55N 87.37W
06/15/2019 M3.53 INCH VIGO IN AMATEUR RADIO
SINCE MIDNIGHT.
&&
AWSpecial weather statement, Jun 15, 5:34 PM EDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Indianapolis IN 534 PM EDT Sat Jun 15 2019 INZ052-053-060-061-152215- Owen IN-Clay IN-Greene IN-Sullivan IN- 534 PM EDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN...SOUTHERN CLAY...SOUTHWESTERN OWEN AND NORTHWESTERN GREENE COUNTIES UNTIL 615 PM EDT... At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near Sullivan, or 19 miles east of Robinson, moving northeast at 40 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Linton, Sullivan, Jasonville, Dugger, Clay City, Hymera, Patricksburg, Coal City, Coalmont, Vicksburg and Paxton. A Tornado Watch remains in effect until 1000 PM EDT for southwestern and west central Indiana. LAT...LON 3936 8697 3919 8687 3894 8735 3908 8752 TIME...MOT...LOC 2134Z 238DEG 34KT 3904 8739 AW/50
Special weather statement, Jun 15, 5:41 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
541 PM EDT Sat Jun 15 2019
INZ044>046-052-152230-
Clay IN-Putnam IN-Hendricks IN-Parke IN-
541 PM EDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENDRICKS...NORTH CENTRAL
CLAY...SOUTHEASTERN PARKE AND PUTNAM COUNTIES UNTIL 630 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brazil, or 19 miles northeast of Terre Haute, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Plainfield, Greencastle, Danville, Brazil, Clayton, Knightsville,
Bainbridge, Harmony, Fillmore, Coatesville, North Salem, Lizton, Amo,
Carbon, Stilesville, Carpentersville, Lena, Groveland, Bridgeton and
Reelsville.
A Tornado Watch remains in effect until 1000 PM EDT for central and
west central Indiana.
LAT...LON 3966 8722 3990 8653 3965 8640 3960 8661
3960 8665 3959 8666 3948 8709
TIME...MOT...LOC 2141Z 245DEG 32KT 3958 8705
AW/50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:01 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 34 hr |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Lawrence, Martin | 12 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 11 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 10 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 12 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Gibson, Knox | 16 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 4 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 5 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 44 hr |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Knox, Sullivan | 13 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Knox, Sullivan | 13 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 16 days |
| Jun 15, 1:19 PM EDT | Areal Flood Advisory | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam and 3 more | 4 hr |
| Jun 15, 5:01 PM EDT | Special Weather Statement | IND | Vigo | 44 min |
| Jun 15, 5:34 PM EDT | Special Weather Statement | IND | Sullivan | 41 min |
| Jun 15, 5:36 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 39 min |
| Jun 15, 5:41 PM EDT | Special Weather Statement | IND | Hendricks, Putnam | 49 min |
| Jun 15, 5:55 PM EDT | Tornado Warning | IND | Greene, Sullivan | 35 min |
| Jun 15, 6:01 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Putnam | 44 min |
| Jun 15, 6:09 PM EDT | Tornado Warning | IND | Clay, Greene, Owen | 36 min |
| Jun 15, 6:26 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 49 min |
| Jun 15, 6:39 PM EDT | Tornado Warning | IND | Monroe, Morgan, Owen | 36 min |
| Jun 15, 6:55 PM EDT | Tornado Warning | IND | Greene, Monroe | 50 min |
| Jun 15, 7:00 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan | 28 min |
| Jun 15, 7:06 PM EDT | Areal Flood Advisory | IND | Hamilton, Hendricks, Johnson, Marion, Morgan | 3 hr |
| Jun 15, 7:14 PM EDT | Tornado Warning | IND | Brown, Monroe | 46 min |
| Jun 15, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion | 34 min |
| Jun 15, 7:34 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 26 min |
| Jun 15, 7:34 PM EDT | Tornado Warning | IND | Hancock, Marion | 26 min |
| Jun 15, 7:39 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson | 51 min |
| Jun 15, 7:42 PM EDT | Tornado Warning | IND | Jackson, Lawrence, Monroe | 36 min |
| Jun 15, 7:47 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Randolph | 58 min |
| Jun 15, 7:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 23 min |
| Jun 15, 7:55 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.